MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404261
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was not provided so an approximate date was provided.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient is requesting a revision of an inflatable penile prosthesis (ipp) due to inflation issues.The patient is unable to completely inflate the ipp.A revision surgery has not yet occurred.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available boston scientific concludes, based on product analysis, that the pump activation issue likely caused or contributed to the clinical observation of inflation difficulty.Device history record (dhr) review: device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our quality assurance laboratory, this device underwent a thorough analysis.The ms (momentary squeeze) pump was leak tested, visually inspected, examined using a microscope, and functionally tested.The pump kink resistant tubing (krt) was worn down to the filament; this did not likely affect device function.The pump did not pass valve deactivation functional testing.The ams700 ipp cylinders were visually inspected, leak tested, and examined using a microscope.Both cylinders had folds that indicate possible buckling of the cylinders in the proximal cylinder body.A leak was present that was consistent with explant damage.The rear tip of one cylinder was found to have been trimmed and shaved down.Both cylinders were not pressure tested due to the identified leak.Product analysis confirmed the reported event.Labeling review: a labeling review was performed and according to the ifu (instruction for use), there is no evidence that the device was used or handled improperly.Investigation conclusion: based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) requested a revision due to inability to completely inflate the ipp.The device was explanted and returned for analysis; no information was provided regarding device replacement.No patient complications were reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12642946
Report Number2124215-2021-31133
Device Sequence Number19745565
Product Code FHW
UDI-Device Identifier00878953003696
UDI-Public00878953003696
Combination Product (Y/N)Y
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/26/2015
Device Model Number72404261
Device Catalogue Number72404261
Device Lot Number821452003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale